MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550275-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 06/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001 - permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all relevant information.The nc trek and the other xience sierra stent referenced in b5 are filed under separate medwatch report numbers.Na.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion in the left anterior descending coronary artery (lad).A 2.5x30 non-abbott stent was implanted in the diagonal lad, a 2.75x28 xience sierra stent was implanted distally in the mid lad, and a 2.75x23 xience sierra stent was implanted in the proximal lad, which covered the non-abbott stent.The procedure was completed; however, the patient felt pain in the bifurcation lesion, so the patient went back on the table.A clot was noted where the non-abbott stent was located.Thrombus was noted in the two xience sierra stents in the lad, but with good flow.An attempt to balloon the lesions was made.A 2.5x15mm nc trek balloon dilatation catheter was advanced without resistance, but when another 2.5x15mm nc trek bdc was advanced through an unspecified 6f guiding catheter at the same time as the first balloon, resistance was felt between the two bdcs.During removal, the proximal shaft of the first bdc separated.The separated bdc was simply removed without issues.There was no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Revised event description: it was reported the procedure was performed to treat a lesion in the left anterior descending coronary artery (lad) and diagonal branch.A 2.5x30 non-abbott stent was implanted in the diagonal branch with the proximal portion inside the lad.A 2.75x28 xience sierra stent was implanted distally in the mid lad, and a 2.75x23 xience sierra stent was implanted in the proximal lad, which also covered some of the non-abbott stent.For post-dilataiton, a 2.5x15mm nc trek balloon dilatation catheter (bdc) was advanced without resistance, but when another 2.5x15mm nc trek bdc was advanced through an unspecified 6f guiding catheter at the same time as the first balloon, resistance was felt between the two bdcs.During removal, the proximal shaft of the first bdc separated.The separated bdc was simply removed without issues.The procedure was completed; however, the patient felt pain in the bifurcated lesion, so the patient went back on the table.The diagonal branch was totally occluded and thrombus was noted.Thrombus was also noted in the lad where the two xience sierra stents were located, but there was good flow.Two unspecified treks were used as treatment.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of angina and thrombosis are listed in the xience sierra everolimus eluting coronary stent systems instructions for use (ifu) as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.The nc trek and the other xience sierra stent referenced in b5 are filed under separate medwatch report numbers.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8791669
Report Number2024168-2019-10081
Device Sequence Number1832473
Product Code NIQ
UDI-Device Identifier08717648227202
UDI-Public08717648227202
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/05/2020
Device Catalogue Number1550275-28
Device Lot Number9022841
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X30X19 TRYTON STENT; 2.75X23MM XIENCE SIERRA; 6F GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight66